Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 39, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 5, 2020, 4:13 PM CST for Claiborne County, Hinds County, Warren County, Mississippi. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2020, 4:13 PM CST (22:13 UTC)
- Expired
- Feb 5, 2020, 4:45 PM CST
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Claiborne County, MS, Hinds County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 4:27 PM CST | TSTM WND DMG | 2 Ssw Edwards, MS | TREE DOWN ALONG MOUNT MORIAH RD JUST SOUTH OF EDWARDS. |
| Feb 5, 4:33 PM CST | TSTM WND DMG | 3 Wsw Brownsville, MS | TWO TREES DOWN ACROSS NORTHERN HINDS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 11:49 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.6
The text
As transmitted.
307 WUUS54 KJAN 052213 SVRJAN MSC021-049-149-052245- /O.NEW.KJAN.SV.W.0039.200205T2213Z-200205T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jackson MS 413 PM CST Wed Feb 5 2020 The National Weather Service in Jackson has issued a * Severe Thunderstorm Warning for... Southeastern Warren County in west central Mississippi... Northeastern Claiborne County in southwestern Mississippi... Western Hinds County in central Mississippi... * Until 445 PM CST. * At 412 PM CST, a severe thunderstorm was located near Reganton, or 11 miles south of Vicksburg, moving east at 55 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Newman around 420 PM CST. Edwards around 430 PM CST. Raymond and Bolton around 440 PM CST. Other locations impacted by this severe thunderstorm include Learned. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A Tornado Watch remains in effect until 600 PM CST for central, southwestern and west central Mississippi. LAT...LON 3250 9045 3206 9031 3205 9087 3231 9091 TIME...MOT...LOC 2212Z 251DEG 49KT 3217 9081 HAIL...0.75IN WIND...60MPH $$ NF
1 follow-up statement
165
WWUS54 KJAN 052228
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
428 PM CST Wed Feb 5 2020
MSC021-149-052238-
/O.CAN.KJAN.SV.W.0039.000000T0000Z-200205T2245Z/
Warren MS-Claiborne MS-
428 PM CST Wed Feb 5 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND
NORTHEASTERN CLAIBORNE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for central,
southwestern and west central Mississippi.
LAT...LON 3225 9071 3226 9073 3230 9070 3234 9071
3235 9069 3234 9063 3237 9064 3238 9063
3244 9060 3245 9059 3250 9045 3217 9034
3216 9073 3223 9073
TIME...MOT...LOC 2228Z 248DEG 46KT 3225 9059
$$
MSC049-052245-
/O.CON.KJAN.SV.W.0039.000000T0000Z-200205T2245Z/
Hinds MS-
428 PM CST Wed Feb 5 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR WESTERN HINDS COUNTY...
At 428 PM CST, a severe thunderstorm was located near Edwards, or 16
miles west of Clinton, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Raymond and Bolton around 440 PM CST.
Other locations impacted by this severe thunderstorm include Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A Tornado Watch remains in effect until 600 PM CST for central,
southwestern and west central Mississippi.
LAT...LON 3225 9071 3226 9073 3230 9070 3234 9071
3235 9069 3234 9063 3237 9064 3238 9063
3244 9060 3245 9059 3250 9045 3217 9034
3216 9073 3223 9073
TIME...MOT...LOC 2228Z 248DEG 46KT 3225 9059
HAIL...0.75IN
WIND...60MPH
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 11:43 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Feb 5, 11:43 AM CST, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1143 AM CST Wed Feb 5 2020 ...SEVERE WEATHER LIKELY AND FLASH FLOODING POSSIBLE TODAY... .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: A mix of flight conditions will exist throughout today as a frontal boundary and severe weather affects the region. The front has already passed through GLH and GWO so that winds are from the north- northwest now. As the front passes through this afternoon, southerly winds at the rest of the TAF sites will rotate to a northerly direction as well. Expect ceilings to drop universally throughout the afternoon to IFR as scattered to numerous storms ramp up and move across the region from southwest to northeast. The severe storms will wane by 06Z with showers lingering through much of Thursday. This will keep ceilings and visibilities low through at least 18Z tomorrow. /10/ && .DISCUSSION... An active weather day is on tap today & will bring severe weather & flash flooding potential across the region. Severe weather, including tornadoes & some possibly strong, is likely & some flash flooding is possible. Wednesday: This morning the mid-level ridge axis is centered over the Caribbean Islands, leading to a an influx of sufficient low- level southerly return flow of warmth & moisture. Surface analysis this morning indicates a surface low & baroclinic zone across the ArklaMiss Delta, ArkLaTex to mid-South & will only deepen through the afternoon, while cooler conditions exist in the wake of the boundary in the northwest Delta. The synoptic pattern consists of a longwave amplification with the spoke of energy & jet streak energy through southern Plains & northern Mexico. This will continue to swing out along the base of the trough & eject northeast across the ArkLaMiss region. In conjunction with low- level deepening & surface cyclogenesis, strong reflection in the low-level wind field response will occur. Morning sounding analysis shows near the high end or climatological maximum in low- level observed destabilization (i.e. LCH surface based CAPE ~2500 J/kg & JAN surface/mix-layer CAPE around 800-1000 J/kg). This juxtaposition of steep mid-level lapse rates & strong mid-deep layer shear (i.e. 6.5 deg C/km lapse rates @ 700-500mb & 40-70kts+ effective bulk shear @ 0-3km & 0-6km, respectively) continue to support higher end severe weather potential. This low-level feed of high Theta E is leading convection development across areas in south-central to western Louisiana is serving as the impetus for convective development. This will continue to spread to the east-northeast across the region, with hi-res CAM guidance indicative of storms along the northern gradient of the significant tornado parameter gradient (STP). Local HRRR guidance is definitely showing the potential for some 1500-2000+ J/kg surface based CAPE along & southeast of that frontal & baroclinic zone & storms potentially riding along & southeast of that boundary. SPC mesoanalysis & forecast indicate nearly 2-3 STP along the Natchez Trace Corridor & especially from near Winnsboro up towards Columbus & to the south. This area also has pressure falls of 3-6mb as the surface low deepens. Hi-res CAM guidance continues to paint area in this vicinity with the highest potential for tornadoes, including some possibly strong. Exact storm mode may be somewhat of a question, per some other local CAM guidance, but there will be some potential for higher-end severe weather. This environment is anomalously destabilized & sheared. In conjunction with SPC, introduced an "Enhanced" severe risk area from near Vicksburg to the Jackson Metro & to the northeast to including near Grenada to the Golden Triangle. For now, all modes of severe weather are possible. Due to the strong clockwise curving hodographs, tornadoes are likely & some possibly strong. Damaging winds up to 70mph & large hail of up to golf ball size are also possible. These will be reflected in the HWO/graphics. In addition, the flash flooding potential remains across the area as there will be high moisture in conjunction with a deepening synoptic jet, upper diffluence along the low & also any convective potential. In conjunction with anomalous deep layer moisture & very wet antecedent conditions, especially from any heavy rain this morning, will keep potential around. Due to that, rainfall of 1-3 inches, with locally higher amounts, is possible across the region. Local hi-res CAM guidance & HREF suite continues to support this. No flash flood watch is needed for now as this mesoscale driven & some details are not as clear. Kept the HWO/graphics the same as before. Lastly, due to a strong developing pressure gradient some gusts upward of 25-30mph can't be ruled out. Expect these winds to really ramp up into the afternoon as the surface low rapidly deepens & moves through the Delta. For now, winds don't seem to ramp up enough for a wind advisory or mention in the HWO/graphics. /DC/ Prior discussion below: Today and tonight: Severe storms including locally heavy rain will be possible across our CWA generally this afternoon and evening. Early morning surface analysis had a stalled front across our Delta region nearly along a line from Grenada, Mississippi to Bastrop, Louisiana. This stalled front will move little today and the greatest potential for severe weather will be along and south of this boundary. Early morning satellite imagery/RAP analysis showed the circulation around a deep upper level trough that extended southwest from the Central Plains to the Baja region. This upper trough will shift east through tonight and help develop a surface low over Louisiana this morning that will track to the northeast along the stalled boundary. The surface low will shift northeast of our CWA this evening and drag the trailing cold front across our southeast most zones well before sunrise. The warm sector ahead of the surface low will feature PWATs greater than an inch and a half with mid 60 dew points. MLCAPE values are expected to be 500- 1000j/kg while deep layer shear increases this afternoon into the evening to support storm organization. There will be the potential for severe storms capable of damaging winds a few tornadoes. Mid level lapse rates look to limit large hail development but hail to the size of quarters will also be possible. In addition, locally heavy rainfall will accompany the storms and may result in some flash flooding where the storms can train over the same area. Hi-res models suggest the heaviest rainfall amounts will fall over our northeast this afternoon and southeast this evening. Temperatures will continue much warmer than normal today but the cooler air in the wake of the cold front will knock temperatures down closer to normal by morning, especially over the northwest half of the CWA. /22/ Thursday through next Tuesday: Chances for rain will continue Thursday into Thursday evening behind the cold front as cold advection continues. Highs Thursday will range from the mid 40s west to the mid 50s east. Expect a brief period of dry weather and seasonable temperatures Friday and Friday night, with showers returning Saturday as another system quickly moves into the region. Another short period of dry weather will return Sunday as high pressure influences the region. Unsettled weather returns to the region Monday and Tuesday, along with continued warming as another frontal system approaches the region. Highs by Tuesday look to range from the lower 60s northwest to the lower 70s southeast. /27/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 46 50 33 / 86 92 64 6 Meridian 72 52 55 34 / 89 95 77 11 Vicksburg 72 45 48 35 / 92 73 49 1 Hattiesburg 74 53 56 34 / 86 94 78 7 Natchez 73 44 48 33 / 93 76 51 1 Greenville 65 41 44 33 / 93 69 48 4 Greenwood 67 42 47 33 / 94 76 62 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Feb 5, 3:43 PM CST, 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 343 PM CST Wed Feb 5 2020 ARZ074-075-LAZ007-MSZ018-062145- Ashley-Chicot-Morehouse-Bolivar- 343 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Heavy rainfall of one to three inches, with locally higher amounts, is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ008-009-015-016-023-024-026-MSZ019-025-026-034-040-062145- West Carroll-East Carroll-Richland-Madison LA-Franklin LA- Catahoula-Concordia-Sunflower-Leflore-Grenada-Washington- Issaquena- 343 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of northeast Louisiana, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon The rest of this afternoon through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 to 70 mph and hail to the size of quarter to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Heavy rainfall of one to three inches, with locally higher amounts, is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ029>033-037>039-042>050-053-054-059-062145- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- Claiborne-Copiah-Jefferson- 343 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms are likely and tornadoes are possible, with some possibly strong. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, localized flash flooding is possible, particularly in low lying and urban areas. Heavy rainfall of one to three inches, with locally higher amounts, is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ025-MSZ027-028-035-036-041-062145- Tensas-Carroll-Montgomery-Humphreys-Holmes-Sharkey- 343 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon The rest of this afternoon through tonight, severe thunderstorms are likely and tornadoes are possible, with some possibly strong. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Through the remainder of this afternoon, localized flash flooding is possible, particularly in low lying and urban areas. Heavy rainfall of one to three inches, with locally higher amounts, is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ051-052-055>058-060>066-072>074-062145- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 343 PM CST Wed Feb 5 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 to 70 mph and hail to the size of quarter to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, localized flash flooding is possible, particularly in low lying and urban areas. Heavy rainfall of one to three inches, with locally higher amounts, is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Feb 5, 3:42 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 SSE VALLEY PARK 32.59N 90.85W
02/05/2020 E1.25 INCH ISSAQUENA MS PUBLIC
PUBLIC REPORTED HAIL JUST LARGER THAN
QUARTERS ALONG HWY 61 BETWEEN VALLEY PARK
AND REDWOOD. TIME AND LOCATION ESTIMATED
WITH RADAR DATA.
&&
TWSpecial weather statement, Feb 5, 3:42 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
342 PM CST Wed Feb 5 2020
LAZ016-025-026-MSZ047-053-059>061-052230-
Tensas LA-Madison LA-Concordia LA-Adams MS-Jefferson MS-Warren MS-
Franklin MS-Claiborne MS-
342 PM CST Wed Feb 5 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TENSAS...
SOUTHEASTERN MADISON AND NORTHEASTERN CONCORDIA PARISHES...WARREN...
CLAIBORNE...JEFFERSON...NORTHWESTERN FRANKLIN AND NORTHEASTERN ADAMS
COUNTIES UNTIL 430 PM CST...
At 341 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from 9 miles west of Vicksburg to near
Newellton to Spokane. Movement was northeast at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Church Hill around 355 PM CST.
Vicksburg, Redwood, Yokena and Le Tourneau around 400 PM CST.
Alcorn, St. Joseph, Oak Ridge and Reganton around 405 PM CST.
Lorman around 410 PM CST.
Bovina around 415 PM CST.
Port Gibson and Flowers around 420 PM CST.
Hermanville around 425 PM CST.
Rocky Springs around 430 PM CST.
Other locations impacted by these storms include Delta and
Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 600 PM CST for northeastern
Louisiana...and central, southwestern and west central Mississippi.
LAT...LON 3205 9114 3239 9099 3245 9087 3244 9086
3245 9086 3256 9066 3255 9064 3235 9066
3235 9069 3234 9071 3230 9070 3226 9073
3225 9071 3223 9073 3199 9071 3162 9077
3151 9166
TIME...MOT...LOC 2141Z 237DEG 47KT 3233 9103 3206 9114 3172 9147
GRGLocal storm report, Feb 5, 3:43 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TORNADO 3 SE BURNS 32.11N 89.51W
02/05/2020 SMITH MS EMERGENCY MNGR
TREES DOWN ACROSS THE ROAD AT HIGHWAY 35
NORTH AROUND THE SHONGELO COMMUNITY.
&&
JCLocal storm report, Feb 5, 3:52 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 1 N LITTLE YAZOO 32.72N 90.37W
02/05/2020 YAZOO MS EMERGENCY MNGR
MOBILE HOME WITH ROOF BLOWN OFF AT THE
INTERSECTION OF HIGHWAY 49 AND FLETCHERS
CHAPEL ROAD. LOTS OF LIMBS ARE ALSO DOWN.
&&
JCLocal storm report, Feb 5, 3:55 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 SE YAZOO CITY 32.84N 90.38W
02/05/2020 E1.00 INCH YAZOO MS EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL NEAR THE
INTERSECTION OF HWY 49 AND HWY 16.
&&
TWLocal storm report, Feb 5, 4:06 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CST WED FEB 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG LITTLE YAZOO 32.71N 90.37W
02/05/2020 YAZOO MS EMERGENCY MNGR
STRUCTURE DAMAGE REPORTED ON DOZIER LANE IN
LITTLE YAZOO AREA.
&&
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 4:29 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 46 min |
| Feb 5, 4:52 AM CST | Tornado Warning | JAN | Leake | 22 min |
| Feb 5, 6:55 AM CST | Special Weather Statement | JAN | Lowndes | 35 min |
| Feb 5, 1:30 PM CST | Flash Flood Warning | JAN | Covington, Smith | 6 hr |
| Feb 5, 1:53 PM CST | Special Weather Statement | JAN | Copiah | 37 min |
| Feb 5, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 50 min |
| Feb 5, 2:02 PM CST | Special Weather Statement | JAN | Washington | 28 min |
| Feb 5, 2:07 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Rankin, Simpson | 53 min |
| Feb 5, 2:55 PM CST | Tornado Warning | JAN | Simpson, Smith | 44 min |
| Feb 5, 3:01 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 44 min |
| Feb 5, 3:02 PM CST | Tornado Warning | JAN | Simpson, Smith | 58 min |
| Feb 5, 3:05 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 41 min |
| Feb 5, 3:10 PM CST | Tornado Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 22 min |
| Feb 5, 3:21 PM CST | Tornado Warning | JAN | Yazoo | 54 min |
| Feb 5, 3:33 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 42 min |
| Feb 5, 3:42 PM CST | Special Weather Statement | JAN | Claiborne, Jefferson, Warren | 48 min |
| Feb 5, 3:55 PM CST | Tornado Warning | JAN | Attala, Holmes, Leake, Madison | 65 min |
| Feb 5, 3:59 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 61 min |
| Feb 5, 4:41 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 49 min |
| Feb 5, 4:52 PM CST | Tornado Warning | JAN | Attala, Choctaw, Winston | 35 min |
| Feb 5, 5:09 PM CST | Special Weather Statement | JAN | Rankin | 36 min |
| Feb 5, 5:10 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 35 min |
| Feb 5, 5:16 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 44 min |
| Feb 5, 5:31 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 26 min |
| Feb 5, 5:34 PM CST | Tornado Warning | JAN | Leake, Neshoba | 56 min |
| Feb 5, 5:41 PM CST | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.